Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 32, NWS Fort Worth, TX

May 29, 2019Hunt County, Kaufman County, Rockwall County, Texas

NWS Fort Worth, TX issued this tornado warning at May 29, 2019, 3:39 PM CDT for Hunt County, Kaufman County, Rockwall County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2019, 3:39 PM CDT (20:39 UTC)
Expired
May 29, 2019, 4:30 PM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Hunt County, TX, Kaufman County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:46 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

565 
WFUS54 KFWD 292039
TORFWD
TXC231-257-397-292130-
/O.NEW.KFWD.TO.W.0032.190529T2039Z-190529T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
339 PM CDT Wed May 29 2019

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Rockwall County in north central Texas...
  Southern Hunt County in north central Texas...
  Northeastern Kaufman County in north central Texas...

* Until 430 PM CDT.
    
* At 339 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Terrell, moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Quinlan and Hawk Cove around 405 PM CDT.
  West Tawakoni around 415 PM CDT.
  East Tawakoni around 420 PM CDT.

Other locations impacted by this tornadic thunderstorm include
McLendon-Chisholm, Lawrence and Lone Oak.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3298 9593 3298 9595 3290 9597 3284 9607
      3284 9608 3283 9608 3271 9632 3283 9644
      3309 9605
TIME...MOT...LOC 2039Z 232DEG 27KT 3281 9630 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Sanchez
3 follow-up statements
361 
WWUS54 KFWD 292057
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
357 PM CDT Wed May 29 2019

TXC397-292107-
/O.CAN.KFWD.TO.W.0032.000000T0000Z-190529T2130Z/
Rockwall TX-
357 PM CDT Wed May 29 2019

...THE TORNADO WARNING FOR SOUTHEASTERN ROCKWALL COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

LAT...LON 3298 9593 3298 9595 3290 9597 3284 9607
      3284 9608 3283 9608 3274 9625 3282 9630
      3294 9628 3295 9626 3309 9605
TIME...MOT...LOC 2057Z 244DEG 18KT 3285 9621 

$$

TXC231-257-292130-
/O.CON.KFWD.TO.W.0032.000000T0000Z-190529T2130Z/
Hunt TX-Kaufman TX-
357 PM CDT Wed May 29 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
HUNT AND NORTHEASTERN KAUFMAN COUNTIES...
    
At 357 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Quinlan, or 9 miles northeast of Terrell, moving
northeast at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Quinlan around 415 PM CDT.
  Hawk Cove around 420 PM CDT.
  West Tawakoni and East Tawakoni around 430 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lone
Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3298 9593 3298 9595 3290 9597 3284 9607
      3284 9608 3283 9608 3274 9625 3282 9630
      3294 9628 3295 9626 3309 9605
TIME...MOT...LOC 2057Z 244DEG 18KT 3285 9621 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

69
679 
WWUS54 KFWD 292113
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
413 PM CDT Wed May 29 2019

TXC257-292122-
/O.CAN.KFWD.TO.W.0032.000000T0000Z-190529T2130Z/
Kaufman TX-
413 PM CDT Wed May 29 2019

...THE TORNADO WARNING FOR NORTHEASTERN KAUFMAN COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled for 
Kaufman County.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

LAT...LON 3298 9593 3298 9595 3290 9597 3285 9606
      3284 9608 3284 9617 3289 9622 3299 9620
      3309 9605
TIME...MOT...LOC 2112Z 232DEG 27KT 3292 9610 

$$

TXC231-292130-
/O.CON.KFWD.TO.W.0032.000000T0000Z-190529T2130Z/
Hunt TX-
413 PM CDT Wed May 29 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
HUNT COUNTY...
    
At 412 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Quinlan, or 13 miles south of Greenville, moving
northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  West Tawakoni around 420 PM CDT.
  East Tawakoni around 425 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lone
Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3298 9593 3298 9595 3290 9597 3285 9606
      3284 9608 3284 9617 3289 9622 3299 9620
      3309 9605
TIME...MOT...LOC 2112Z 232DEG 27KT 3292 9610 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

69
863 
WWUS54 KFWD 292124
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
424 PM CDT Wed May 29 2019

TXC231-292133-
/O.EXP.KFWD.TO.W.0032.000000T0000Z-190529T2130Z/
Hunt TX-
424 PM CDT Wed May 29 2019

...THE TORNADO WARNING FOR SOUTHERN HUNT COUNTY WILL EXPIRE AT 430 PM
CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.

LAT...LON 3298 9593 3298 9595 3290 9597 3285 9606
      3284 9608 3284 9617 3289 9622 3299 9620
      3309 9605
TIME...MOT...LOC 2123Z 232DEG 27KT 3296 9603 

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 2:46 PM CDT, 53 minutes earlier.

Area forecast discussion, May 29, 2:46 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
246 PM CDT Wed May 29 2019

.DISCUSSION...
Thunderstorms are ongoing this afternoon across North Texas out
ahead of a cold front. The latest surface analysis from WPC
indicates that the cold front is roughly along a line from
Oklahoma City to Wichita Falls to Midland/Odessa. Despite modest
low-level flow and marginally favorable low-level hodographs,
strong low-level instability has allowed some of these
thunderstorms to become severe, with numerous reports of wind
damage, hail, and even a few tornadoes having been received. These
thunderstorms will progress slowly east, with the environment
expected to remain favorable for tornadoes and severe weather
through at least sunset. For this reason, Tornado Watch #293 will
remain in effect through 8 PM CDT.

In addition to the severe weather threat, these thunderstorms are
also producing heavy rainfall. In a one-hour period earlier this
afternoon, Fort Worth Alliance Airport (KAFW) recorded over 1.25
inches of rainfall as thunderstorms moved through. The 16Z special
raob from Fort Worth showed precipitable water at 1.79 inches,
which is nearly the daily max for May 29 according to sounding
climatology information. The sounding also revealed a deep warm
cloud layer in excess of 12,000 feet deep. This parameter space
will allow for thunderstorms to be very efficient rainfall
producers as we have already seen, thus the Flash Flood Watch will
continue through 7 AM CDT Thursday morning.

Heading into the extended portion of the forecast (tomorrow and
beyond), the upper-level shortwave trough responsible for kicking
off today's convection will move off into the Upper Mississippi
River Valley. In its wake, shortwave ridging will build in,
leading to a brief respite in rain/thunderstorm chances. A weak
shortwave trough will move across West Texas late tomorrow
however, kicking off another round of convection, initially across
the Permian Basin and Llano Estacado. The GFS suggests that some
of this convection could make a run at our western counties by
late Thursday night or early Friday morning, but the NAM is less
excited about this possibility. Just in case, opted to maintain
some chance PoPs generally west of I-35 Thursday night and into
Friday.

Beyond Friday, upper-level ridging should return to our neck of
the woods, bringing about increasing temperatures and decreasing
precipitation chances. That being said, a few subtle shortwave
troughs could set off some nocturnal MCS activity across parts of
Oklahoma and Kansas, which could make a run at our county warning
area (particularly near the Red River) during the early part of
next week. Right now, will keep rain chances on the lower side,
but we will have to monitor trends over the coming days.

37

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  84  66  84  69 /  70   0  20  20   5
Waco                69  83  67  84  69 /  70  20  30  40   5
Paris               65  82  61  83  64 /  70   5   5  10   5
Denton              62  82  63  84  66 /  60   0  20  20  10
McKinney            65  82  63  84  66 /  70   0  10  20   5
Dallas              68  85  66  85  69 /  70   5  20  20   5
Terrell             68  83  65  86  67 /  70  10  10  20   5
Corsicana           69  83  66  83  68 /  70  20  20  30   0
Temple              70  82  68  84  70 /  70  10  30  40   5
Mineral Wells       63  82  62  81  65 /  40   0  30  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for TXZ091>095-
101>107-116>123-131>134.

&&

37/26
Hazardous weather outlook, May 29, 2:53 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
253 PM CDT Wed May 29 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
253 PM CDT Wed May 29 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Severe thunderstorms are ongoing across parts of North Texas,
generally east of Interstate 35, this afternoon, and the threat will
continue into the early evening hours. Tornadoes, damaging winds,
and large hail will all be possible. In addition to the severe
weather threat, heavy rainfall and flash flooding will also be
possible.

The severe weather threat should diminish late this evening, with
rain chances ending from west to east.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered thunderstorms are possible across Central Texas Thursday.
Severe storms are not anticipated.

Isolated to scattered thunderstorms will remain in the forecast
Friday through Tuesday. Widespread severe weather is not expected at
this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely across all of North and Central Texas
this afternoon and evening.

In the hours before

Local storm report, May 29, 1:45 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     SAGINAW                 32.87N  97.37W
05/29/2019                   TARRANT            TX   AMATEUR RADIO

            POWER POLES AND TRAILER DAMAGED
Local storm report, May 29, 2:01 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 N GRAPEVINE           32.97N  97.08W
05/29/2019  E0.75 INCH       TARRANT            TX   AMATEUR RADIO
Local storm report, May 29, 2:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             GREENVILLE              33.13N  96.12W
05/29/2019  E0.75 INCH       HUNT               TX   AMATEUR RADIO

            PENNY SIZE HAIL IN GREENVILLE.
Local storm report, May 29, 3:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          2 NW FATE               32.97N  96.40W
05/29/2019                   ROCKWALL           TX   EMERGENCY MNGR

            BRIEF TORNADO TOUCHDOWN. LOCATION APPROXIMATED.
Local storm report, May 29, 3:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TORNADO          CANTON                  32.55N  95.87W
05/29/2019                   VAN ZANDT          TX   EMERGENCY MNGR

            TORNADO ON THE GROUND AT FM17 AND I-20 NEAR CANTON
Local storm report, May 29, 3:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT WED MAY 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             BLOSSOM                 33.67N  95.38W
05/29/2019  E2.75 INCH       LAMAR              TX   EMERGENCY MNGR

            BASEBALL SIZE HAIL REPORTED NEAR BLOSSOM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:33 AM CDTSevere Thunderstorm WarningFWDStephens42 min
May 29, 9:09 AM CDTSpecial Weather StatementFWDEastland36 min
May 29, 9:12 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 29, 9:30 AM CDTRiver Flood WarningFWDHunt41 hr
May 29, 9:30 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
May 29, 9:44 AM CDTSpecial Weather StatementFWDPalo Pinto31 min
May 29, 9:48 AM CDTSpecial Weather StatementFWDJack27 min
May 29, 9:50 AM CDTRiver Flood WarningFWDCollin46 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDDenton55 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDCollin42 hr
May 29, 9:50 AM CDTRiver Flood WarningFWDHenderson, Navarro16 days
May 29, 11:53 AM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 29, 12:15 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise60 min
May 29, 12:55 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise65 min
May 29, 12:58 PM CDTTornado WarningFWDParker, Tarrant47 min
May 29, 1:28 PM CDTTornado WarningFWDDenton47 min
May 29, 1:38 PM CDTTornado WarningFWDDallas, Denton, Tarrant52 min
May 29, 1:52 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
May 29, 1:57 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant63 min
May 29, 2:57 PM CDTSevere Thunderstorm WarningFWDLamar63 min
May 29, 3:01 PM CDTTornado Warning Tornado observedFWDCollin, Rockwall44 min
May 29, 3:04 PM CDTTornado WarningFWDRains, Van Zandt41 min
May 29, 3:47 PM CDTTornado WarningFWDRains, Van Zandt13 min
May 29, 4:16 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt59 min
May 29, 4:23 PM CDTTornado WarningFWDKaufman, Van Zandt52 min
May 29, 4:31 PM CDTFlash Flood WarningFWDGrayson119 min
May 29, 4:58 PM CDTTornado Warning Tornado observedFWDVan Zandt62 min
May 29, 5:51 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar54 min
May 29, 5:53 PM CDTTornado WarningFWDKaufman, Van Zandt52 min
May 29, 5:58 PM CDTFlash Flood WarningFWDFannin3 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.